MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-C
Medical Device Problem Codes Detachment Of Device Component (1104); Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510k= k142688.The information received is currently been investigated and the returned device is been evaluated.A follow up report will be sent within 30 days.
 
Event or Problem Description
Eus-fna for smt was performed.The device was not notably angled, the user punctured the target site from the stomach.However, the screw of the sliding sheath adjuster would not tighten enough which caused difficulty in stroking.So the physician replaced it with another echo-hd-22-c to complete the procedure.
 
Additional Manufacturer Narrative
Pma/ 510k= k142688.On evaluation of the returned device the plated brass mlla luer thread insert had separated from the sheath extension handle and was noted to have dislodged with the thumbscrew.On further inspection a visible bend was noted below the sheath extender when the sheath extender was positioned at reference mark 5.The stylet was in place in the device and the needle could be fully advanced and retracted without difficulty during the device evaluation.The needle tip was examined and no damage was evident.The engineer found that the brass insert had been inserted correctly.A second lab evaluation was held to try to determine further the root cause of the complaint.The device was evaluated and grey plastic shavings were noted evident on the brass insert from the plastic handle.No further findings were noted.The customer complaint was confirmed as the brass insert within the sheath extender mould dislodged which resulted in the inability of the thumbscrew to be tightened.However, as the conditions of device usage cannot be replicated during the laboratory evaluation, a definitive cause of this complaint could not be conclusively determined.On quality & engineering review of lab evaluation pictures, it was suspected that excessive force was used in this case, this was indicated by the brass insert being completely removed from the handle and the presence of grey plastic shavings, showing that the plastic on the handle had been sheared off by the level of torc used by the customer.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.If there were any issues in relation to the thumbscrews not tightening, it would be observed during the manufacturing or inspection processes.The notes section of the instructions for use, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-22-c device of lot# c1216756 did not reveal any discrepancies that could have contributed to this complaint issue.No adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This is a follow-up report due to the completion of the investigation.Eus-fna for smt was performed.The device was not notably angled and the user punctured the target site from the stomach.However the screw of the sliding sheath adjuster would not tighten enough and it caused difficulty in stroking.The physician replaced it with another echo-hd-22-c to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5962848
Report Number3001845648-2016-00261
Device Sequence Number19000866
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)190331(10)C1216756
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1